Wyoming, 2014

High Wind in Wyoming, November 1, 2014

November 1, 2014 · NWS SLC · 1 event in 1 county or zone

The same slow-moving storm system that impacted northern Utah also brought strong, gusty winds to Uinta County, Wyoming.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

The same slow-moving storm system that impacted northern Utah also brought strong, gusty winds to Uinta County, Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 1, 3:00 PM MST, 40 minutes earlier.

Area forecast discussion, Nov 1, 3:00 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT SAT NOV 1 2014

.SYNOPSIS...A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL
CONTINUE THROUGH UTAH THIS AFTERNOON AND EVENING. COOL AND
UNSETTLED WEATHER WILL REMAIN OVER THE AREA SATURDAY NIGHT THROUGH
EARLY MONDAY.

&&

.SHORT TERM (THROUGH 12Z TUESDAY)...THE FIRST LOBE OF A COLD
PACIFIC TROUGH CONTINUES TO MOVE THROUGH UTAH AND SOUTHWEST
WYOMING THIS AFTERNOON...AND HAS PRODUCED WIDESPREAD STRONG
WINDS...AS WELL AS SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
SHOWERS HAVE FILLED IN A BIT ACROSS THE AREA AS THE AFTERNOON AS
GONE ON...BUT SOME PLACES THAT ARE SHADOWED IN SOUTHWESTERLY FLOW
HAVE REMAINED DRY...INCLUDING PARTS OF THE SALT LAKE VALLEY. WINDS
IN GENERAL SHOULD DECREASE THROUGH THE EARLY EVENING...AND THERE
IS A DECENT CHANCE THAT WIND HEADLINES MAY BE ABLE TO BE DROPPED
EARLIER THAN THE CURRENT EXPIRATION TIME.

THE COLDER PORTION OF THE TROUGH IS CURRENTLY OVER NEVADA...AND IS
EXPECTED TO SLIDE ACROSS UTAH THROUGH SUNDAY. THIS WILL BRING IN
COLD AIR AT BOTH THE MID AND LOWER LEVELS...WITH DECENT
INSTABILITY LIKELY PRODUCING SHOWERS ACROSS THE AREA...AND SNOW
LEVELS LOWERING THROUGH THE DAY. WHILE SNOW MAY BE IN THE AIR OVER
MANY VALLEY LOCATIONS...SIGNIFICANT ACCUMULATIONS SHOULD LARGELY BE
CONFINED TO ABOVE 7000FT.

HAVE EXTENDED THE WINTER WEATHER ADVISORY FOR THE MOUNTAINS
THROUGH SUNDAY EVENING...AND THE PRIMARY REASON FOR THIS IS THAT
MOST HIGH ELEVATION ROADWAYS ARE STILL OPEN...SO IMPACTS ABOVE
9000 FEET WILL BE LARGER THAN THEY WOULD BE IN JANUARY WHEN THESE
ROADS ARE CLOSED.

SHOWERS SHOULD TAPER OFF SUNDAY EVENING...BUT COULD CONTINUE FOR
A BIT LONGER SOUTHEAST OF THE GREAT SALT LAKE...WHERE LAKE
ENHANCED SHOWERS COULD LINGER INTO EARLY MONDAY MORNING. THE ONLY
LIMITING FACTOR FOR THIS LAKE EFFECT WILL BE DRIER AIR MOVING IN
FROM THE NORTHWEST...WHICH WILL LIKELY SHUT OFF MOST SHOWERS
BEFORE SUNRISE MONDAY.

A SLOW WARMING TREND WILL BEGIN MONDAY...AS HIGH PRESSURE BEGINS
TO BUILD OVER THE AREA...BUT MANY VALLEY LOCATIONS WILL STRUGGLE
TO WARM UP SIGNIFICANTLY WITH POOR MIXING. COLD MORNINGS...WITH
MOST OF THE CWA BELOW FREEZING...WILL LIKELY CONTINUE THROUGH AT
LEAST TUESDAY MORNING.

&&

.LONG TERM (AFTER 12Z TUESDAY)...GFS AND ECMWF NOW BOTH IN GOOD
AGREEMENT WITH NUDGING A RIDGE OF HIGH PRESSURE TOWARD THE REGION BY
TUESDAY.  WITH THE RIDGE STILL TO THE WEST...A WEAK SYSTEM WITH
ASSOCIATED HIGH LEVEL MOISTURE WILL SLIDE AROUND THE PERIPHERY OF
THE RIDGE...PRODUCING SOME CLOUDINESS ACROSS THE NORTHERN REACHES
OF THE FORECAST AREA.

THE RIDGE WILL BUILD OVER THE REGION WEDNESDAY AND
THURSDAY...ENSURING DRY WEATHER AND SOME WARMING OF TEMPERATURES.

GFS MODEL INDICATES A WEAK DISTURBANCE WILL SCRAPE THE EXTREME
NORTHERN PORTIONS OF THE REGION FRIDAY AFTERNOON AND EVENING.  ECMWF
HAS TRENDED AWAY FROM ITS EARLIER DEEPER SOLUTION WITH THIS FEATURE
TOWARD GFS SOLUTION...SO NOW COMFORTABLE REMOVING POPS FROM THE
NORTH FOR LATE IN THE WEEK.

&&

.AVIATION...PREDOMINATELY SOUTHERLY FLOW WILL CONTINUE INTO THE
EVENING HOURS...WITH A SHIFT BACK TO A SOUTHEASTERLY DRAINAGE WIND
LATE TONIGHT. COULD SEE A BRIEF PERIOD OF A CEILING BELOW 7000 FT
WITH A SHOWER. FROM 03Z THROUGH MUCH OF NIGHT...EXPECT CEILINGS
BELOW 7000 FT AS COLD AIR AND LOW LEVEL MOISTURE SETTLE INTO
NORTHERN UTAH BEHIND FRONT. FOR THE LATTER PORTION OF THE TAF
PERIOD...EXPECT A RETURN TO CEILINGS ABOVE 7000 FT...THOUGH A RAIN
OR SNOW SHOWER COULD PRODUCE A BRIEF PERIOD OF MVFR CONDITIONS.
SOUTHEAST DRAINAGE WINDS WILL SHIFT TO THE NORTHWEST BY EARLY
AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 9 PM MST SUNDAY FOR UTZ007>010-517-
     518.

     WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR UTZ001-002-004-
     006-014.

     HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ003-005-
     015-016.

WY...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR WYZ021.

&&

SHORT TERM...SCHOENING
LONG TERM/AVIATION...BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 1, 3:18 PM MST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT SAT NOV 1 2014

UTZ001>016-019>021-517-518-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
418 PM MDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

STRONG AND LOCALLY DAMAGING WIND GUSTS ARE POSSIBLE ACROSS MUCH OF
WESTERN AND NORTHERN UTAH ALONG WITH SOUTHWEST WYOMING THROUGH
THIS EVENING.

NUMEROUS SHOWERS WILL AFFECT THE REGION TONIGHT. SNOW LEVELS WILL
DROP FROM 8000 FEET EARLY THIS EVENING TO 5500 FEET BY SUNDAY
MORNING. MOST ACCUMULATING SNOWFALL IS EXPECTED ABOVE 8000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD AND UNSETTLED CONDITIONS WILL EXIST ACROSS THE OUTLOOK AREA
THROUGH SUNDAY. ACCUMULATING SNOWS WILL CONTINUE ACROSS THE
HIGHER ELEVATIONS THROUGH SUNDAY NIGHT. VALLEY LOCATIONS THAT
RECEIVE PRECIPITATION WILL SEE RAIN OR A MIX OF RAIN AND SNOW
SUNDAY THROUGH SUNDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS ON
THE HIGHER VALLEYS IS NOT EXPECTED...THOUGH A DUSTING OF SNOW IS
POSSIBLE.

COLD AND UNSETTLED WEATHER WITH SHOWERY PRECIPITATION WILL
CONTINUE ACROSS THE REGION MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Nov 1, 9:53 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1053 AM MDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     NON-TSTM WND GST 2 N MILFORD             38.42N 113.01W
11/01/2014  M61 MPH          BEAVER             UT   ASOS

            MILFORD MUNCIPAL AIRPORT ASOS- KMLF. ALSO 3 MILES
            VISIBILITY IN BLOWING DUST.

1045 AM     NON-TSTM WND GST 18 NNE CALLAO           40.12N 113.53W
11/01/2014  M63 MPH          TOOELE             UT   MESONET

            CAUSEWAY SENSOR- DPG18.

&&

ES
Local storm report, Nov 1, 12:26 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
126 PM MDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 8 ESE DELLE             40.74N 112.62W
11/01/2014  M67 MPH          TOOELE             UT   DEPT OF HIGHWAYS

            GUST TO 67 MPH RECORDED AT INTERSTATE 80 AT MILE POST 78.
            IN ADDITION...A SEMI-TRAILER WAS OVERTURNED AT MILE POST
            78.

&&

ES
Local storm report, Nov 1, 1:59 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.88W
11/01/2014  M62 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

0340 AM     NON-TSTM WND GST COVE FT                 38.64N 112.61W
11/01/2014  M65 MPH          MILLARD            UT   MESONET

            DOG VALLEY - 6180 FT

0608 AM     NON-TSTM WND GST MONROE                  38.63N 112.06W
11/01/2014  M82 MPH          SEVIER             UT   MESONET

            SIGNAL PEAK - 8792 FT

0830 AM     NON-TSTM WND GST CEDAR CITY              37.71N 113.10W
11/01/2014  M58 MPH          IRON               UT   MESONET

            CEDAR CITY MUNICIPAL AIRPORT - 5627 FT

1042 AM     NON-TSTM WND GST MILFORD                 38.42N 113.01W
11/01/2014  M61 MPH          BEAVER             UT   MESONET

            MILFORD MUNICIPAL AIRPORT - 5039 FT

1045 AM     NON-TSTM WND GST IBAPAH                  40.12N 113.53W
11/01/2014  M63 MPH          TOOELE             UT   MESONET

            CAUSEWAY - 4246 FT

1050 AM     NON-TSTM WND GST ARAGONITE               40.91N 113.15W
11/01/2014  M69 MPH          TOOELE             UT   MESONET

            DIDDLE KNOLL - 4265 FT

1055 AM     NON-TSTM WND GST DUGWAY                  40.23N 112.73W
11/01/2014  M65 MPH          TOOELE             UT   MESONET

            ENGLISH VILLAGE - 4788 FT

1100 AM     NON-TSTM WND GST CENTER CREEK            40.38N 111.18W
11/01/2014  M58 MPH          WASATCH            UT   MESONET

            CURRANT CREEK PEAK - 10547 FT

1105 AM     NON-TSTM WND GST DUGWAY                  40.37N 113.00W
11/01/2014  M77 MPH          TOOELE             UT   MESONET

            UPPER CEDAR MTN - 7052 FT

1110 AM     NON-TSTM WND GST CALLAO                  39.90N 113.34W
11/01/2014  M61 MPH          JUAB               UT   MESONET

            FISH SPRINGS - 4282 FT

1125 AM     NON-TSTM WND GST DUGWAY                  40.09N 113.11W
11/01/2014  M59 MPH          TOOELE             UT   MESONET

            JULIET ROAD - 4324 FT

1130 AM     NON-TSTM WND GST CEDAR CITY              37.66N 112.84W
11/01/2014  M71 MPH          IRON               UT   MESONET

            BRIAN HEAD 2S - 10472 FT

1130 AM     NON-TSTM WND GST ARAGONITE               40.76N 113.01W
11/01/2014  M59 MPH          TOOELE             UT   MESONET

            I-80 AT GRASSEY - 4650 FT

1135 AM     NON-TSTM WND GST FILLMORE                38.95N 112.37W
11/01/2014  M58 MPH          MILLARD            UT   MESONET

            FILLMORE AIRPORT - 4988 FT

1135 AM     NON-TSTM WND GST WENDOVER                40.73N 114.03W
11/01/2014  M58 MPH          TOOELE             UT   MESONET

            WENDOVER FIELD - 4236 FT

1137 AM     NON-TSTM WND GST GLENWOOD                38.78N 111.87W
11/01/2014  M72 MPH          SEVIER             UT   MESONET

            LOST CREEK - 7490 FT

1145 AM     NON-TSTM WND GST WENDOVER                40.75N 114.02W
11/01/2014  M74 MPH          TOOELE             UT   MESONET

            WENDOVER PEAK - 5087 FT

1200 PM     NON-TSTM WND GST LAKE POINT              41.33N 112.85W
11/01/2014  M66 MPH          BOX ELDER          UT   MESONET

            GUNNISON ISLAND - 4242 FT

1215 PM     NON-TSTM WND GST PROMONTORY PT           41.07N 112.59W
11/01/2014  M77 MPH          BOX ELDER          UT   MESONET

            HAT ISLAND - 4242 FT

1225 PM     NON-TSTM WND GST GOLD HILL               40.28N 113.70W
11/01/2014  M63 MPH          TOOELE             UT   MESONET

            WEST SALT FLATS - 4237 FT

1244 PM     NON-TSTM WND GST IBAPAH                  40.11N 113.88W
11/01/2014  M59 MPH          TOOELE             UT   MESONET

            CLIFTON FLAT - 6384 FT

1245 PM     NON-TSTM WND GST VERNON                  40.13N 112.38W
11/01/2014  M74 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

0120 PM     NON-TSTM WND GST DOLOMITE                40.74N 112.62W
11/01/2014  M76 MPH          TOOELE             UT   MESONET

            I-80 AT MP 78 - 4213 FT

0130 PM     NON-TSTM WND GST HANNA                   40.58N 110.62W
11/01/2014  M60 MPH          DUCHESNE           UT   MESONET

            DRY RIDGE - 11565 FT

0130 PM     NON-TSTM WND GST DELLE                   40.70N 112.57W
11/01/2014  M70 MPH          TOOELE             UT   MESONET

            FLUX - 4219 FT

0140 PM     NON-TSTM WND GST DUGWAY                  39.92N 112.94W
11/01/2014  M65 MPH          TOOELE             UT   MESONET

            SIMPSON SPRINGS - 4645 FT

0150 PM     NON-TSTM WND GST DUGWAY                  40.12N 112.95W
11/01/2014  M73 MPH          TOOELE             UT   MESONET

            CAMEL BACK MTN - 5077 FT

0200 PM     NON-TSTM WND GST BURMESTER               40.94N 112.56W
11/01/2014  M81 MPH          TOOELE             UT   MESONET

            BADGER ISLAND - 4199 FT

0215 PM     NON-TSTM WND GST SALINE                  41.26N 112.44W
11/01/2014  M58 MPH          BOX ELDER          UT   MESONET

            PROMONTORY POINT - 6926 FT

0228 PM     NON-TSTM WND GST MAGNA                   40.73N 112.21W
11/01/2014  M65 MPH          SALT LAKE          UT   MESONET

            GREAT SALT LAKE MARINA - 4206 FT

&&

ROGOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Uinta

When
November 1, 3:40 PM MST
Where
Uinta forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.288, -110.548 (the zone’s center; the record gives no point)

The sensor at Fort Bridger, Wyoming recorded a maximum wind gust of 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548804.